Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 28, 2017, 3:12 PM CDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 28, 2017, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Midland/Odessa radar (KMAF), 225 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
965 WWUS84 KMAF 282012 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 312 PM CDT WED JUN 28 2017 TXZ074-081-282100- Big Bend Area TX-Davis/Apache Mountains Area TX- 312 PM CDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 400 PM CDT... At 312 PM CDT, Doppler radar was tracking a strong thunderstorm over Alpine-Casparis Municipal Airport, or over Alpine, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alpine, Alpine-Casparis Municipal Airport and Altuda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3040 10379 3060 10351 3021 10331 3010 10379 TIME...MOT...LOC 2012Z 324DEG 12KT 3037 10368 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:31 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 28, 2:31 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Wed Jun 28 2017 .DISCUSSION... A significant warming trend underway today and tomorrow as 850 mb temperatures increase over the region. A fairly weak dryline mixing east through western areas this afternoon may become a focus for a few thunderstorms through sunset mainly across southeast New Mexico south through the Davis Mountains. Convection should quickly diminish after sunset with decreasing instability. Not expecting widespread severe weather however some storms could be strong, producing gusty winds, hail and brief heavy rainfall. The dryline will quickly move east through much of the area Thursday and W/SW downsloping winds through the afternoon will aid in temperatures soaring above 100 most locations. A cold front is still expected to affect portions of the region Friday and perhaps Saturday as well. Forecast models have backed off on bringing the front in Friday morning and instead shows the front attempting a run at far northern zones before stalling then a second, stronger push late Friday night, likely aided by convection along the front in the Texas Panhandle. That being said, have made some adjustments to increase high temperatures Friday and decrease temperatures across the northern half of the forecast area Saturday. Confidence in northeast Permian Basin seeing any precip with the front late Friday is decreasing but will go ahead and leave mention of the possibility for now. The front is forecast to lift back north Saturday with the return of southerly winds at the surface. Beyond Saturday, the upper pattern becomes somewhat unsettled as several disturbances move over the region. Best chances will be each afternoon/evening across the higher terrain region where upslope SE winds and decent mid level moisture may contribute to thunderstorm development. High temperatures look to generally be in the 90s mos t areas Sunday through mid week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 102 75 103 / 10 0 0 10 Carlsbad 68 105 69 102 / 10 0 0 10 Dryden 72 102 74 101 / 10 10 0 0 Fort Stockton 72 105 74 105 / 20 0 0 10 Guadalupe Pass 71 96 71 95 / 10 0 0 0 Hobbs 66 102 68 99 / 20 0 0 10 Marfa 60 97 61 97 / 20 0 0 10 Midland Intl Airport 73 104 74 103 / 20 0 0 10 Odessa 72 104 74 103 / 20 0 0 10 Wink 70 105 70 105 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 80/27
Hazardous weather outlook, Jun 28, 1:59 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Wed Jun 28 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 159 PM CDT Wed Jun 28 2017 /1259 PM MDT Wed Jun 28 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a slight chance of thunderstorms this afternoon and evening from along and west of a line from the central Permian Basin south to the Big Bend. These storms are not expected to reach severe levels, but any storm that does develop may still produce gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hot temperatures will return on Thursday with some areas of the Permian Basin and Southeast New Mexico nearing 105 degrees. Even warmer temperatures are possible along the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 28, 3:12 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 312 PM CDT WED JUN 28 2017 TXZ074-081-282100- Big Bend Area TX-Davis/Apache Mountains Area TX- 312 PM CDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 400 PM CDT... At 312 PM CDT, Doppler radar was tracking a strong thunderstorm over Alpine-Casparis Municipal Airport, or over Alpine, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alpine, Alpine-Casparis Municipal Airport and Altuda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3040 10379 3060 10351 3021 10331 3010 10379 TIME...MOT...LOC 2012Z 324DEG 12KT 3037 10368 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:14 PM CDT | Areal Flood Advisory | MAF | Brewster | 2 hr |
| Jun 28, 4:18 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 28, 5:49 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 28, 6:34 PM CDT | Special Weather Statement | MAF | Pecos | 26 min |
| Jun 28, 6:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.